Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 13, 2001, 7:50 PM CDT for Dickson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2001, 7:50 PM CDT (00:50 UTC)
- Expired
- Oct 13, 2001, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Dickson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 432 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 140054 FFWBNA TNC043-140330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 750 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... DICKSON COUNTY IN TENNESSEE * UNTIL 1030 PM CDT * AT 743 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED LOCALLY HEAVY RAIN FROM TENNESSEE CITY TO DICKSON TO CHARLOTTE TO CHEATHAM DAM. ALL OF THE ACTIVITY IS MOVING NORTHEAST AT 35 MPH. RAINFALL OVER THE LAST 2 HOURS RANGED FROM 1 INCH TO 2 AND A QUARTER INCHES. DUE TO THIS RAIN AND THE RAIN OVER THE LAST 2 DAYS...THE GROUND IS SATURATED. THROUGH 1030 PM CDT...ANOTHER 1 TO 2 INCHES OF RAIN WILL FALL RESULTING IN FLOODING OF SOME ROADS...ESPECIALLY SECONDARY ROADS AND LOW LYING AREAS. .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU LIVE NEAR STREAMS, RIVERS OR CREEKS...MOVE TO HIGHER GROUND. NEVER EVER TRY TO CROSS A FLOODED ROADWAY. $$ LAT...LON 3605 8757 3598 8724 3630 8728 3631 8756 JDG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 2:45 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 13, 2:45 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT SAT OCT 13 2001
CURRENTLY...SURFACE WAVES SPREAD ALONG NW GULF COAST REGION...
WITH MAIN LOW UP APPROACHING THE OH VALLEY. JET STRUCTURE REMAINS
STRONG ACROSS THE REGION...ESPECIALLY IN THE LOW AND MID LEVELS.
LARGE SHIELD OF MODERATE/HEAVY RAINFALL...WITH WEAK EMBEDDED
BOWS...MOVING ACROSS SW MIDDLE TN. CONVECTION BACK INTO NRN MS
HAS BECOME LITTLE MORE ORGANIZED AND SEEMS TO BE TRYING TO
STRENGHTEN. ANOTHER LINE OF STORMS OFF THE LA COAST HAS INTENSIFIED
IN ADVANCE OF STRONG UPPER LEVEL SPEED MAX AND DRY AIR INTRUSION.
WIND STRUCTURE/HIGH HELICITY SUGGESTING POSSIBILITY OF ISOLATED
SPINS-UPS/TORNADOES THIS AFTERNOON BUT SEVERE POTENTIAL SEEMINGLY
STILL GOOD WELL THRU 09Z AS COLD FRONT...INSTABILITY...AND 80KT+
UPPER JET PUSH UP INTO THE REGION. SHWRS/TSTMS LIKELY TO BE ONGOING
MOST OF THE NIGHT AS COLD FRONT NOT EXPECT TO BNA TIL AROUND 09Z
...CSV AROUND 12Z. TOR WATCH BOX CONTINUES FOR THE W THRU 23Z...
AND WILL CONTINUE MENTION OF SEVERE POTENTIAL THRU THE NIGHT FOR
POSSIBLE WATCH BOX LATER. ADDITIONALLY...WILL ISSUE A FLASH FLOOD
WATCH FOR ALL ZONES EXCEPT THE PLATEAU TONIGHT. STRONG FORCING
EXPECTED LATER LIKELY TO PRODUCE PLENTY OF HEAVY RAINFALL OVER
AREAS THAT HAVE RECEIVED 2-3 INCHES+ OF RAIN OVER THE LAST 12-24
HOURS.
LAGGING MOISTURE AND COLD FRONT STILL IN THE VICINITY SUN MORNING
WILL WARRANT SMALL MORNING POPS W...HIGHER POPS E. EXPECT LINGERING
LL MOISTURE TO DRY OUT RAPIDLY SUN MORNING...WITH CLEARING TREND
LIKELY GOING BY AFTERNOON.
MEAN LONG-WAVE TYPE MID/UPPER TROFS STAY ACROSS THE ERN US SUN
NIGHT/MON BUT A DRY AIRMASS IN PLACE SHOULD RESULT IN A SETTLED
WX PATTERN.
BNA 65/71/45/68 +300
CSV 62/66/41/63 +500
07
.BNA...FLASH FLOOD WATCH ALL OF MIDDLE TENNESSEE EXCEPT CUMBERLAND
PLATEAU UNTIL 4 AM.In the hours before
Local storm report, Oct 13, 7:19 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
719 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM CLIFTON TN FLOOD
10/13/01 WAYNE TRAINED SPOTTER REPORTED
FLOODING ALONG EAGLE CREEK
AND AT THE INTERSECTION OF
114 AND HIGHWAY 64
0723 PM CAMDEN TN FLOOD
10/13/01 BENTON TRAINED SPOTTER REPORTED
SMALL STREAMS OVER BANKS
AND SEVERAL ROADS FLOODED
IN CAMDEN AND BIG SANDY
SHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:58 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys | 92 min |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.